FDA Alerts Patients and Health Care Professionals of EpiPen Auto-injector Errors Related to Device Malfunctions and User Administration

ISSUE: FDA is alerting patients, caregivers, and health care professionals that EpiPen 0.3 mg and EpiPen Jr 0.15 mg auto-injectors, and the authorized generic versions, may potentially have delayed injection or be prevented from properly injecting due to various factors outlined in the attached.

RECOMMENDATIONS:

  • Health care providers, patients, and caregivers should periodically review the EpiPen user instructions and practice using the EpiPen trainer to ensure proper
    understanding and utilization of the EpiPen.
  • Patients and caregivers should inspect their EpiPen prior to needing it to ensure the blue safety release is not raised and that the device can be easily removed from the carrier tube.
  • Patients should always seek emergency medical help right away after using their EpiPen.
  • Pharmacists should inspect the products before dispensing them to patients to ensure quick access to the auto-injector and should not dispense any product which does not easily slide out of its carrier tube or has a raised blue safety release.
  • Health care providers, patients, and caregivers are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.

See articles below for more information.

Leave a comment

Your email address will not be published. Required fields are marked *